Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: GABITRIL (tiagabine) new anti-anxiety drug????? MB

Posted by Mitch on January 4, 2002, at 13:20:17

In reply to Re: GABITRIL (tiagabine) new anti-anxiety drug????? Mitch, posted by MB on January 4, 2002, at 11:33:47

> > > So, what is the target dose of Trileptal in treating "rage attacks"? I haven't been diagnosed as bipolar, but I assume the dose to treat hypomania would be about the same needed to treat bad anger outbursts?? I'm at 450mg a day (150 tid). At this point, I don't think I would be willing to go any higher. I'm just starting to feel "icky". Not really sick, but a general malaise. I haven't really felt like leaving the house for about three days, and I feel like my depression is getting worse. Kinda depressed and chilled and headachy...I've come close to falling over in the shower a few times. That's OK when you're drunk because you feel so good, but when you feel shitty and you keep falling over, is it worth it? Also, I'm feeling a discomfort in my right side that I think is my liver. I've felt it a few times after I've had alcohol poisoning. I don't think I'm really happy with this stuff. But, then again, I've never been happy with medications: no benifit, all side effects. That's why I got the spect scan...figured that on the "right" med, I'd be willing to put up with the side effects, because I'd be feeling better in my mind. The AE merry-go-round is turning out to be very similar to the AD merry-go-round. How long do you give one of these meds (AE) before you know if the side effects are going to go away?
> > >
> > > ...starting to get discouraged,
> >
> >
> > Well, I *doubt* if the Trileptal would be messing with your liver much (it is mostly excreted by your kidneys), but the "ickiness" and "malaise" could be mild hyponatremia (low blood sodium) which the Trileptal can provoke. If you are dizzy that could be lowered blood pressure or orthostatic hypotension-have you checked your BP? I would call the doc and see if you can get a serum sodium done (perhaps a liver panel would be smart here, too). If it is ok, then the sfx might fade over a few days if you hold your dosage steady. You did mention that you haven't had any rage attacks on the Trileptal-right?
> > FWIW, the meds that helped me the most with hostility were low-dose SSRI, lithium, and Neurontin.
>
>
> Hey Mitch,
> Just talked the the doc and he gave me the go ahead to drop back down to 300 mg/day from 450 mg/day. Also, he wants me to work up to 20 mg Prozac instead of the 40 mg of Prozac...then start the adderall. He said that might as well get started on lower doses of all three so I begin to feel better, then increase the doses later on. My liver function tests came back and they were actually low. I figure that is a *good* thing, but I don't know.
>
> School starts soon, I hope I can handle it. this is a tough time. I've decided to take only two classes instead of the three I had planned on because I feel so bad. Also, I've been beating myself up for not going to the gym to work out...just feel too flu-like. Maybe I should just give myself permission to be a little lazy until I stabilize. The combination of the original problem and the new side effects is rough. Would you say that with these things, one always has to feel a lot worse before they feel better?
>
> MB


I think you have a decent doctor. I think he sees that you need the other meds to feel better and that instead of risking switching mood stabilizers again (and further delaying the process of introducing the other meds), he is just going to go ahead and bring them in at lower doses so you can start feeling better sooner rather than later. Patients are not the only ones who get obsessive about meds! Docs sometimes get so obsessive about being as objective as possible (by introducing everything one at a time-wait a long time, add the next, etc.), that the patient's well-being gets put on the back-burner and their own methods, theories, and curiosities are front stage instead.
I would give yourself some permission to be lazy-hey school starts soon-you won't have the luxury then! I had to work full time and go to school 3/4 time and slept an average of 4 hrs a nite and then hypersnoozed on Saturday mornings to catch up-don't miss it.
I don't really think you have to feel *worse* to feel better. Usually meds that made me feel *worse* usually just stayed that way! If I have a sfx from a med I either find a way to tolerate it or I get it switched. That's probably why he backed off your Trileptal dose. That stuff is a little odd-I definitely felt energized on it at lower doses. Neurontin is the same way. If I take 100-200mg doses I feel energized and attentive, if I take 300mg doses I get some sedation (although I still have good cognitive function), if I take 400mg or larger doses I am dulled out.

Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mitch thread:86944
URL: http://www.dr-bob.org/babble/20020103/msgs/88752.html